MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI FIELDER XT; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI FIELDER XT; PTCA GUIDE WIRE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device evaluation could not be performed because the device was discarded by the facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received for this lot.Reviewing of manufacturing records found no indication of product quality deficiency.Based on the obtained information and referring to known similar incidents, it was presumed that tensile stress repeatedly applied on the guide wire in attempts to remove exceeded the product's design limit as the wire tip was being trapped in the severely tortuous, severely calcified occlusion.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: (warnings) if any resistance is felt due to spasm or the guide wire being bent or trapped while operating the guide wire in the blood vessel or removing it, do not move or torque the guide wire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, (malfunction and adverse effects) separation of the guide wire.
 
Event or Problem Description
It was reported that the intervention was to treat a severely tortuous, severely calcified 100% occlusion in the left peroneal artery.After directing the guide wire and a non-asahi micro catheter to the proximal cap of the lesion, multiple attempts were made to traverse the co cap after which the wire and micro catheter became lodged in the calcific burden.Multiple attempts were made to withdraw the wire and micro catheter at which time the tip of the micro catheter and wire detached in the calcific cap.The remaining micro catheter and wire were removed and a snare was used to attempt to retrieve the wire and micro catheter tips at which time the loop of the snare became lodged and broke off in the calcium as well.It was determined at that time to stop the case.It was the physician's decision that the patient's condition was not any worse that when he went in for the procedure as he already had no flow.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI FIELDER XT
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key8913714
Report Number3003775027-2019-00142
Device Sequence Number11451317
Product Code DQX
UDI-Device Identifier04547327072861
UDI-Public(01)04547327072861(17)220331(10)190415A031
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K072431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue NumberAGP140302
Device Lot Number190415A031
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;